MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) RIATA ACTIVE FIXATION; DEFIBRILLATION LEAD

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) RIATA ACTIVE FIXATION; DEFIBRILLATION LEAD
Model Number 1580/65
Medical Device Problem Codes Over-Sensing (1438); Inappropriate/Inadequate Shock/Stimulation (1574); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced inappropriate shock from the right ventricular lead after episodes of atrial fibrillation with rapid ventricular response were observed.The physician suspected that this was caused by a right ventricular lead failure.On (b)(6) 2021, the lead was successfully explanted and replaced.There were no other adverse patient consequences noted.
 
Additional Manufacturer Narrative
The reported event of inappropriate shock and oversensing were not confirmed.During analysis, a failure event was observed which was unrelated to the reported event.Final analysis found the complete lead was received in one piece measuring 64.8 cm.An external insulation abrasion breaching the right ventricular (rv) cable lumen was noted at 32.9 cm to 33.1 cm from the connector pin.The external insulation abrasion damage was consistent with friction to another implanted device or feature of the patient anatomy.Internal insulation abrasions breaching the ring electrode (re) cable lumen were noted at 23.6 cm to 24.4 cm, 33.0 cm to 36.9 cm, 51.2 cm to 54.8 cm, and 55.4 cm to 56.6 cm from the connector pin.Internal insulation abrasions breaching the superior vena cava (svc) cable lumen were noted at 21.7 cm to 22.8 cm and 33.0 to 36.9 cm from the connector pin.The internal insulation abrasions were proximal and in between the svc shock coil.

Brand Name
RIATA ACTIVE FIXATION
Common Device Name
DEFIBRILLATION LEAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key12813969
Report Number2017865-2021-36719
Device Sequence Number17332547
Product Code NVY
UDI-Device Identifier05414734506106
UDI-Public05414734506106
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P950022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2007
Device Model Number1580/65
Device Catalogue NumberCD1311-36
Device Lot Number0002193126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0457-2012
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELLIPSE VR
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexMale
Patient Weight178 KG